MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP2512X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a euphora rx ptca balloon catheter to treat a lesion.The lesion was pre-dilated.The device was inspected and negative prep was performed prior to use with no issues noted.There were no issues noted when removing device from the hoop.The device did pass through a previously deployed stent.No resistance noted advancing the device to the lesion and no excessive force was used.It was reported that normal balloon inflation was carried out.Deflation issues occurred leading to removal difficulties.The inflated balloon was pulled back into the guide catheter and removed.No patient injury reported.
 
Additional Manufacturer Narrative
No difficulties were noted when removing the protective sheath or packaging stylette from the device.The euphora was to be used in a previously implanted unknown brand stent that had in-stent restenosis.The deflation issue occurred after the first inflation attempt.The balloon would not deflate.50/50 contrast/saline was used.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the tip appears to have been pull inwards into the balloon.The proximal markerband was positioned in the balloon bond and the distal markerband was positioned at the proximal balloon cone.Stretching is evident to the balloon bond.It was not possible to inflate the balloon and perform deflation testing due to the condition of the returned device.No damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7922839
Report Number9612164-2018-02586
Device Sequence Number1526528
Product Code LOX
UDI-Device Identifier00643169560017
UDI-Public00643169560017
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberEUP2512X
Device Lot Number214790464
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/02/2018
01/04/2019
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/15/2018
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1